|Pathology Photo of the Day
Don't wear that pink DRESS -
(Drug rash with Eosinophilia and Systemic Symptoms)
Reaction with Eosinophilia and Systemic Symptoms), is also referred
to as drug-induced
DRESS syndrome is acronym for:
R =Reaction with
E= Eosinophilia and
DRESS syndrome was initially recognized as a serious form of cutaneous drug adverse reaction.
Now it is regarded as a drug-related syndrome that can cause life-threatening organ dysfunctions.
Clinically, the skin lesion may present as urticarial and papular eruption, erythema-multiforme-like pattern, erythroderma or erythematous and macular reaction pattern.
The cutaneous lesions usually involve the face, trunk, and proximal limbs.
The patients present with high fever, enlargement of the liver, spleen, and several peripheral lymph nodes.
Enlargement of the liver, spleen, and several peripheral lymph nodes.
Blood tests show marked eosinophilia, lymphocytosis, hyperbasophilic cells, and severe inflammation.
The worldwide rate of mortality is about 10%. Drugs that usually cause DRESS are anticonvulsive drugs (carbamazepine, phenobarbital), and more recently new retroviral therapies.
The pathogenesis of DRESS is not yet fully understood, but it usually involve a combination of immune reactions, ethnic predisposition, genetically determined enzyme deficiencies and reactivation of herpes viruses (HHV-6, HHV-7, EBV, CMV).
Copyright © 2017 pathopedia-india.com